JournalsjstVol. 6, No. 4pp. 695–715

Spectral asymptotics for first order systems

  • Zhirayr Avetisyan

    University College London, UK
  • Yan-Long Fang

    University College London, UK
  • Dmitri Vassiliev

    University College London, UK
Spectral asymptotics for first order systems cover
Download PDF

Abstract

This is a review paper outlining recent progress in the spectral analysis of first order systems. We work on a closed manifold and study an elliptic self-adjoint first order system of linear partial differential equations. The aim is to examine the spectrum and derive asymptotic formulae for the two counting functions. Here the two counting functions are those for the positive and the negative eigenvalues. One has to deal with positive and negative eigenvalues separately because the spectrum is, generically, asymmetric.

Cite this article

Zhirayr Avetisyan, Yan-Long Fang, Dmitri Vassiliev, Spectral asymptotics for first order systems. J. Spectr. Theory 6 (2016), no. 4, pp. 695–715

DOI 10.4171/JST/137